MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R HA POROUS FEM SZ 7LT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII C/R HA POROUS FEM SZ 7LT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71422050
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the patient and metallosis was found as the cause of pain.No infection present.Two devices reported.No additional details available.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed on the patient and metallosis was found as the cause of pain.No infection was present.The associated genesis ii c/r articular insert, genesis ii c/r porous femoral component and genesis ii cmt tibia baseplate were returned and evaluated.A lab analysis conducted during this investigation indicated that the articulating surface of the insert is discolored and has scratches present.Scratches are also observed on the bone cement contacting surface, the proximal surface and the locking detail of the baseplate.Some bone cement still adhered to it.The non-articulating surface of the femoral implant has traces of apparent bone still adhered to it.The articulating surface and sides of the femoral component are scratched and worn.The clinical analysis noted that without clinical documents, labs report, metal ions or operative notes the reported metallosis cannot be confirmed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Without the return of the actual product involved and based on the limited information provided, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII C/R HA POROUS FEM SZ 7LT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8448818
Report Number1020279-2019-01165
Device Sequence Number11484778
Product Code MBH
UDI-Device Identifier03596010496324
UDI-Public03596010496324
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71422050
Device Lot Number09DM05061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;